CBS 11 Header TXA 21 Header MeTV Header KRLD Header The Fan Header

Local

Drug Recall Could Rival 1980s Tylenol Scare

CBS DFW (con't)

Affordable Care Act Updates: CBSDFW.com/ACA

Health News & Information: CBSDFW.com/Health

Get Breaking News First

Receive News, Politics, and Entertainment Headlines Each Morning.
Sign Up

From Our CBS Music Web Sites

167944374 10 Drug Recall Could Rival 1980s Tylenol ScareCelebrity Mug Shots

181572784 8 Drug Recall Could Rival 1980s Tylenol ScareFunny Faced Cheerleaders

 alt=Musicians Then And Now

456131094 10 Drug Recall Could Rival 1980s Tylenol ScarePHOTOS: George Clooney’s Wedding Weekend

 alt=Michael Phelps Arrested For DUI...Again

cowb thumb Drug Recall Could Rival 1980s Tylenol ScareCowboys Cheerleaders

DALLAS (CBSDFW.COM) - The U.S. Food and Drug Administration said that two other drugs made by the New England Compounding Center may now also be linked to a deadly meningitis outbreak. It has prompted a voluntary drug recall from the company that could rival the Tylenol recall from the early 1980s. One is an injectable eye medication. The other is an injectable heart medication used during open heart surgery.

Hundreds of drugs are on the list, everything from Acetaminophen to Zymaxid. Click here to see the full recall list.

Dallas County Health and Human Services Director Zach Thompson said, “You’re talking about hundreds of medications. You’re talking about probably the largest recall we have seen in recent times in the United States.”

According to the Centers for Disease Control and Prevention, the number of cases is now up to 214, with 15 deaths. And it is possible that more infections could surface.

Dr. Bryan Wasson of Grapevine said, “Even when a patient is infected with these particular organisms, it may take a month or so for them to manifest the infection. Why? Because these fungal elements grow very, very slowly. They don’t’ grow overnight.”

Clinics know who received medication from the New England Compounding Center. Doctors are expected to call their patients. But, if a patient has received an injectable drug during the past two months, they are expected to call their doctor and ask about it. The symptoms of meningitis include headaches, pain and nausea.

Thompson said that this recall could trigger Congress to change the laws regarding compounding pharmacies, requiring much more oversight.

Also Check Out: